Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Melbourne, FL

July 1, 2016Brevard County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 1, 2016, 6:01 PM EDT for Brevard County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2016, 6:01 PM EDT (22:01 UTC)
Expired
Jul 1, 2016, 6:45 PM EDT
In force
44 min
Issued by
NWS Melbourne, FL

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 7 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2016-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 524 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2016-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
524 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

672 
WWUS82 KMLB 012201
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
601 PM EDT FRI JUL 1 2016
 
FLZ047-012245-
SOUTHERN BREVARD COUNTY FL-
601 PM EDT FRI JUL 1 2016

...SPECIAL WEATHER STATEMENT...

AT 601 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WEST MELBOURNE...OR NEAR PALM BAY...MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PALM BAY...MELBOURNE...SATELLITE BEACH...MALABAR AND INDIALANTIC. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2793 8070 2811 8080 2823 8056 2813 8054
      2799 8047
TIME...MOT...LOC 2201Z 246DEG 8KT 2805 8068 

$$

PENDERGRAST

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:43 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 1, 2:43 PM EDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
243 PM EDT FRI JUL 1 2016

.DISCUSSION...

...Fairly high coverage of showers and storms expected into the
holiday weekend...
...Highest heat indices generally 98F-102F this weekend...

Current-Tonight...15Z KXMR sounding shows continued moist conditions
with a PWAT of 1.85 inches, but very warm temperatures aloft (700mb
+9.9C, 500mb -6.8C). CAPE wind profilers still generally uniformly
southwesterly off of the deck but have fallen to 5-10 kts below
6.5kft and remain a solid 15 kts from here to around 10.0kft. These
winds should limit pace of the inland moving ECSB which has been a
bit delayed compared to past days. Water vapor imagery shows a drier
pocket of air aloft over Okeechobee and the Treasure Coast. Also
depicted is a shortwave trough moving into north FL this afternoon.
Will gradually see a trend upward for convective coverage,
especially Brevard County northward. Some cells will find their way
back to the east coast late today/evening. Storm motion out of the
SW at 5 to 10 mph. A few strong storms can be expected containing
locally heavy rain, frequent lightning, and gusty winds to 40-50
mph. Nuisance flooding of low-lying areas possible, especially areas
that received torrential downpours over the past couple of days.

Scattered storms will continue into the early evening and gradually
diminish through mid to late evening. Cloud debris will thin thru
the overnight. Lows will drop into the lower to mid 70s overnight.

...Previous Extended Forecast Discussion...

Sat-Sun...The Atlantic high pressure ridge will oscillate across
central and south FL which will maintain a deep lyr S/SW flow across
central FL. Moisture will remain present and sufficient to produce
scattered aftn/eve storms both days but building ridge aloft will
produce a little more suppression and drying. As a result, precip
water values are forecast to drop below 2 inches across most of the
area. GFS hints that moisture convergence to be higher across
Treasure coast and also across north FL on Sat then more uniform
across the area Sunday. Have drawn 50 PoPs on Sat and 40/50 PoPs
Sunday.

Mid level temps near -7C is not especially cold/unstable and lapse
rates are unimpressive but strong sfc heating and some drier air
aloft will be sufficient for isold strong storms with gusty winds.
The primary threat from storms this holiday weekend will be from
cloud to ground lightning. Max temps will remain slightly above
normal in the Low to Mid 90s and Low to Mid 70s for Mins.

Mon-Fri...Both 00Z GFS and ECMWF build the upper ridge over FL next
week which will increase the subsidence/drying resulting in lower
storm coverage by midweek. But moisture will remain sufficient for
scattered lightning storms on Monday (July 4th). Then rain chances
are forecast to decrease near 30 percent for Tue-Thu which is below
normal for early July. With less opportunity for relief from
storms...temperatures will be hot with highs in the mid 90s over the
interior and lower 90s coast and peak heat indices 102-105. Then the
model solutions diverge late in the week as the GFS breaks down the
upper ridge as upper troughing redevelops over the eastern CONUS but
the ECMWF keeps the upper ridge in place over FL into next weekend.
Have maintained persistence of the ridge aloft and lower rain
chances late in the week (around 30 percent).

&&

.AVIATION...Sea breeze delayed along the east coast
compared with recent days. Increasing SHRA/TSRA coverage across east
central FL into early evening, with activity gradually decreasing
thru mid/late evening. TEMPO TSRA most terminals this aftn/early
evening with MVFR conditions in convection. Expect convection in the
evening to concentrate along cstl terminals before pushing east into
ATLC waters overnight. Winds becoming L/V this evening with cloud
debris thinning overnight. Similar set-up on Sat with SCT afternoon
convection due to moisture, surface heating, active sea breeze
boundaries.

&&

.MARINE...Aftn-Tonight...Southerly winds around 10 kts over the Open
Atlc, E/SE along the coast forecast to veer to SWRLY again during
the evening/overnight. Seas 2 ft near shore to 3 ft offshore/Gulf
Stream. Late afternoon and early evening storms may affect the
intracoastal and near shore ATLC waters, with ISOLD-SCT convection
continuing overnight Gulf Stream. Mariners need to keep an eye to
the sky westward for approaching storms. Lightning can strike 10
miles away from the parent storm. Winds/seas locally higher invof
convection.

...Previous Extended Marine Forecast Discussion...

Sat-Tue...The Atlantic high pressure ridge will meander over the
central and southern FL peninsula...resulting in little overall
change to the current southerly flow pattern. Winds will shift
southeast assocd with the sea breeze circulation each afternoon.
Seas arnd 2FT nearshore and 2-3FT offshore. Aftn/Eve lightning
storms moving offshore...especially N of Sebastian Inlet.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  89  76  91 /  20  50  30  50
MCO  74  93  75  93 /  20  50  20  50
MLB  75  91  77  90 /  20  50  30  40
VRB  73  91  76  90 /  20  50  30  40
LEE  76  92  77  93 /  20  50  20  50
SFB  75  92  77  93 /  20  50  20  50
ORL  75  92  77  93 /  20  50  20  50
FPR  73  91  75  89 /  20  50  30  40

&&

.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.
&&

Forecast Grids...Sedlock
Radar/Impact Weather...Lascody
Aviation...Lascody/Pendergrast
Hazardous weather outlook, Jul 1, 11:39 AM EDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1139 AM EDT FRI JUL 1 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-020000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1139 AM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
SCATTERED SHOWERS AND STORMS WILL MARCH STEADILY WEST TO EAST ACROSS
THE PENINSULA THIS AFTERNOON.  BOUNDARY INTERACTIONS OVER EAST
CENTRAL FLORIDA WILL LEAD TO AN INCREASE IN COVERAGE AND INTENSITY
OF STORMS FROM LATE AFTERNOON INTO EARLY EVENING. SOME OF THE
STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES AND WIND
GUSTS BETWEEN 40 TO 50 MPH. IF THUNDER IS HEARD, HEAD INDOORS.

.FLOOD IMPACT...
A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCAL
RAINFALL BETWEEN OF 2 TO 3 INCHES. THIS MAY CAUSE MINOR FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS, ESPECIALLY IN LOCATIONS THAT HAVE
RECEIVED HEAVY RAIN RECENTLY.

.MARINE THUNDERSTORM GUST IMPACT...
GUSTY WINDS OVER 35 KNOTS WILL BE POSSIBLE ACROSS INLAND LAKES INTO
EARLY EVENING.  STORM MOTION WILL BE TO THE EAST NORTHEAST, SO SOME
STORMS WILL ALSO MOVE ACROSS THE INTRACOASTAL AND NEARSHORE ATLANTIC
WATERS, ESPECIALLY IN VOLUSIA AND BREVARD COUNTIES. MARINERS SHOULD
BE PREPARED TO SEEK SAFE HARBOR QUICKLY AS SKIES DARKEN TO THE WEST,
OR IF A SPECIAL MARINE WARNING IS ISSUED. GUSTY WINDS AND LIGHTNING
STRIKES COULD OCCUR WELL IN ADVANCE OF THE HEAVY RAIN ASSOCIATED
WITH STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED AFTERNOON AND EVENING STORMS ARE FORECAST THROUGH THE
HOLIDAY WEEKEND WITH HIGHEST STORM COVERAGE REMAINING ACROSS THE
EASTERN PENINSULA. A RIDGE WILL BUILD ALOFT NEXT TUESDAY AND
WEDNESDAY, LEADING TO LOWER RAIN CHANCES. LOCAL HEAVY RAINFALL,
STRONG GUSTY WINDS AND FREQUENT LIGHTNING STRIKES WILL OCCUR WITH
THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

LASCODY/BRAGAW

In the hours before

Special weather statement, Jul 1, 4:48 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
448 PM EDT FRI JUL 1 2016

FLZ059-012130-
ST. LUCIE FL-
448 PM EDT FRI JUL 1 2016

...SPECIAL WEATHER STATEMENT...

AT 447 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FORT PIERCE SOUTH...OR OVER WHITE CITY...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PORT SAINT LUCIE...WALTON...FORT PIERCE...WHITE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2726 8019 2726 8021 2725 8021 2725 8020
      2723 8020 2723 8022 2726 8023 2726 8028
      2724 8028 2725 8050 2754 8045 2752 8026
      2732 8018
TIME...MOT...LOC 2047Z 281DEG 8KT 2740 8038

PENDERGRAST
Special weather statement, Jul 1, 4:49 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
449 PM EDT FRI JUL 1 2016

FLZ147-012130-
NORTHERN BREVARD COUNTY FL-
449 PM EDT FRI JUL 1 2016

...SPECIAL WEATHER STATEMENT...

AT 449 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TITUSVILLE...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TITUSVILLE...COCOA...CAPE CANAVERAL...PLAYALINDA BEACH AND HAULOVER
CANAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2839 8056 2837 8056 2843 8090 2845 8089
      2845 8090 2847 8090 2847 8087 2851 8089
      2876 8086 2874 8064 2860 8054 2846 8049
TIME...MOT...LOC 2049Z 279DEG 18KT 2855 8081

PENDERGRAST
Special weather statement, Jul 1, 4:57 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
457 PM EDT FRI JUL 1 2016

FLZ045-046-147-012145-
NORTHERN BREVARD COUNTY FL-ORANGE FL-SEMINOLE FL-
457 PM EDT FRI JUL 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ORANGE AND
SOUTHEASTERN SEMINOLE COUNTIES UNTIL 545 PM EDT...

AT 457 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OVIEDO...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OVIEDO...WINTER SPRINGS...CHULUOTA...BITHLO AND CHRISTMAS.

LAT...LON 2875 8121 2873 8105 2872 8103 2871 8104
      2869 8102 2868 8102 2866 8101 2863 8101
      2862 8099 2861 8099 2862 8097 2873 8097
      2872 8089 2851 8096 2858 8125
TIME...MOT...LOC 2057Z 282DEG 14KT 2866 8115

PENDERGRAST
Local storm report, Jul 1, 5:28 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
528 PM EDT FRI JUL 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     3 E HAULOVER CANAL      28.74N 80.70W
07/01/2016  M51 MPH          BREVARD            FL   MESONET

            USAF 54 FOOT WIND TOWER KSC19 MEASURED A 51 MPH WIND
            GUST.

&&

JC
Local storm report, Jul 1, 5:55 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
555 PM EDT FRI JUL 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     8 SSE PLAYALINDA BEACH  28.54N 80.57W
07/01/2016  M46.00 MPH       BREVARD            FL   MESONET

            USAF 54 FOOT WIND TOWER KSC108 MEASURED A WIND GUST OF 46
            MPH.

0545 PM     TSTM WND GST     5 NE PORT CANAVERAL     28.46N 80.53W
07/01/2016  M47.00 MPH       BREVARD            FL   MESONET

            USAF 54 FOOT WIND TOWER KSC3 MEASURED A WIND GUST OF 47
            MPH.

&&

JC
Special weather statement, Jul 1, 6:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
601 PM EDT FRI JUL 1 2016

FLZ047-012245-
SOUTHERN BREVARD COUNTY FL-
601 PM EDT FRI JUL 1 2016

...SPECIAL WEATHER STATEMENT...

AT 601 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WEST MELBOURNE...OR NEAR PALM BAY...MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PALM BAY...MELBOURNE...SATELLITE BEACH...MALABAR AND INDIALANTIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2793 8070 2811 8080 2823 8056 2813 8054
      2799 8047
TIME...MOT...LOC 2201Z 246DEG 8KT 2805 8068

PENDERGRAST

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:25 PM EDTSpecial Weather StatementMLBLake50 min
Jul 1, 2:26 PM EDTSpecial Marine WarningMLB64 min
Jul 1, 2:28 PM EDTSpecial Weather StatementMLBFlagler32 min
Jul 1, 4:28 PM EDTSpecial Marine WarningMLB92 min
Jul 1, 4:48 PM EDTSpecial Weather StatementMLBSaint Lucie42 min
Jul 1, 4:49 PM EDTSpecial Weather StatementMLBBrevard41 min
Jul 1, 4:57 PM EDTSpecial Weather StatementMLBSeminole48 min
Jul 1, 5:40 PM EDTSpecial Marine WarningMLB65 min
Jul 1, 6:40 PM EDTAreal Flood AdvisoryMLBBrevard2 hr
Jul 1, 7:29 PM EDTSpecial Weather StatementMLBLake46 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.